Arizona, 2012

Winter Weather in Arizona, February 16, 2012

February 16, 2012 · NWS VEF · 1 event in 1 county or zone

Two Pacific storm systems brought strong winds to the Mojave Desert, followed by rain and snow. Light snow fell at the lower elevations but did not accumulate.

The toll

Deaths
0
Injuries
2
Property damage
$10,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS VEF wrote it up.

Two Pacific storm systems brought strong winds to the Mojave Desert, followed by rain and snow. Light snow fell at the lower elevations but did not accumulate.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before the first event at Feb 15, 10:52 PM MST, 1 hour 8 minutes earlier.

Area forecast discussion, Feb 15, 10:52 PM MST, 1 hour 8 minutes before
AREA FORECAST DISCUSSION UPDATE
NATIONAL WEATHER SERVICE LAS VEGAS NV
952 PM PST WED FEB 15 2012

.SYNOPSIS...AN AREA OF LOW PRESSURE SITUATED OVER SOUTHERN NEVADA
WILL DROP SOUTH ACROSS SOUTHERN CALIFORNIA TONIGHT. WIDESPREAD RAIN
AND SNOW WILL OCCUR IN SOUTHEAST NEVADA...EASTERN CALIFORNIA AND
NORTHWEST ARIZONA THROUGH EARLY THURSDAY. THE AREA WILL BEGIN TO DRY
OUT THURSDAY BUT DO EXPECT NORTH BREEZES AS THE LOW MOVES FURTHER
SOUTH OVER NORTHWEST MEXICO. ANOTHER STORM WILL BRING A CHANCE
OF RAIN AND SNOW SHOWERS TO THE AREA SATURDAY NIGHT INTO SUNDAY.
&&

.UPDATE...LATEST SATELLITE AND RADAR IMAGERY SHOWS THE CENTER OF THE
LOW PRESSURE SYSTEM JUST OVER THE TIP OF SOUTHERN NEVADA...SO SHOULD
START TO SEE A LITTLE WRAP AROUND MOISTURE WORK ITS WAY INTO CLARK
COUNTY AND EASTERN SAN BERNARDINO. OVERALL...QPF AND SNOW AMOUNTS
TODAY WERE RATHER LACKLUSTER...WITH THE HIGHEST SNOW AMOUNT REPORTED
OVER THE COURSE OF THE DAY BEING AT THE LAS VEGAS SKI AND SNOWBOARD
RESORT COMING IN WITH A TOTAL OF 5 INCHES OF NEW SNOW. AT THAT
TIME...RADAR IMAGERY WAS INDICATING STRONGER RETURNS THAN WHAT IS
CURRENTLY BEING SHOWN...AND WITH 00Z MODEL RUNS SHOWING A DECREASE
IN PRECIPITATION OVERNIGHT IN COMPARISON TO PREVIOUS RUNS..OPTED TO
CANCEL ANY REMAINING WINTER WEATHER ADVISORIES/WARNINGS. ELEVATIONS
ABOVE 4500FT ACROSS LINCOLN...CLARK...MOHAVE...AND EASTERN SAN
BERNARDINO COUNTIES MAY SEE AN ADDITIONAL INCH OR TWO OVERNIGHT AS
WRAP AROUND MOISTURE WORKS IN ON THE BACKSIDE OF THE LOW...BUT NO
ACCUMULATIONS WARRANTING ANY WINTER WEATHER PRODUCTS LOOK LIKELY.
HAVE ALSO CANCELLED THE WIND ADVISORY THAT WAS IN EFFECT FOR INYO
COUNTY AS WINDS HAVE DECREASED TO BELOW ADVISORY CRITERIA AND
GRADIENTS CONTINUE TO RELAX. A LSR WITH A SUMMARY OF WIND/PRECIP
REPORTS RECEIVED TODAY WAS ISSUED. -KENNEDY-

&&

.AVIATION...MCCARRAN...A FEW LIGHT SHRA WERE AROUND IN AND NORTH OF
THE VALLEY AS OF 05Z BUT WITH LITTLE MORE THAN A FEW SPRINKLES
ASSOCIATED WITH THEM...WILL LEAVE THE TAF DRY FOR NOW. HOWEVER CIGS
MAY LOCALLY LOWER BY ANOTHER 1K FEET OR SO IN AND NEAR ANY SHOWERS.
SHRA SHOULD END BY 08Z OR SO. WINDS WILL TURN MORE NORTHWEST TONIGHT
AND INCREASE IN SPEED AFTER 08Z WITH GUSTS OF 15-25 KTS EXPECTED. A
SHIFT TOWARDS THE NORTH-NORTHEAST SHOULD TAKE PLACE AROUND 21Z
THURSDAY. WINDS SHOULD DECREASE TO 10 KTS OR LESS AFTER 02Z FRIDAY.
CIGS AS LOW AS 4500-5500 FEET ARE EXPECTED THROUGH AROUND
08Z...AFTERWARDS BASES SHOULD BEGIN TO RISE THROUGH TONIGHT WITH BKN
CONDITIONS AS LOW AS 6K-8K FEET. CLOUDS SHOULD CLEAR OUT MAINLY
AFTER 15Z THURSDAY WITH JUST A FEW CLOUDS AOA 25K FEET FOR THURSDAY
AFTERNOON AND EVENING.

FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...SCT SHOWERS WILL CONTINUE ACROSS THE AREA OVERNIGHT
MAINLY IN MOHAVE COUNTY WITH LESS ACTIVITY IN CLARK...LINCOLN...
SOUTHERN NYE...SOUTHEAST INYO AND THE EASTERN TWO-THIRDS OF SAN
BERNARDINO COUNTY. SNOW LEVELS WILL BE AS LOW AS 3000-3500 FEET AT
TIMES MAINLY IN HEAVIER SHOWERS. CIGS AS LOW AS 4K-6K FEET ARE
EXPECTED TONIGHT EARLIER ON WITH BASES SLOWLY RISING OVERNIGHT.
CLOUDS SHOULD BECOME MORE FEW-SCT AFTER 15Z-17Z THURSDAY. WINDS ARE
EXPECTED TO BECOME MORE NORTHWEST TO NORTH OVERNIGHT WITH GUSTS OF
15-25 KTS IN SOME AREAS...THEN INCREASE AGAIN THURSDAY IN THE LATE
MORNING OUT OF THE NORTH TO NORTH-NORTHEAST WITH GUSTS OF 20-35 KTS
EXPECTED. WINDS SHOULD DECREASE AFTER 02Z FRIDAY WITH SUSTAINED
SPEEDS BELOW 12 KTS IN MOST AREAS. -STACHELSKI-
&&

.PREV DISCUSSION...
312 PM PST WED FEB 15 2012

.SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT...AN UPPER LOW IS
SITUATED OVER CLARK COUNTY THIS AFTERNOON. RADAR BEGINNING TO LOOK
EERILY SIMILAR TO MONDAY AS SEVERAL LINES OF SHOWERS WITH EMBEDDED
ISOLATED THUNDERSTORMS ARE OCCURRING ACROSS NORTHEAST CLARK
COUNTY...LAKE MEAD NRA AND WESTERN MOHAVE COUNTY. GETTING SEVERAL
REPORTS OF GRAUPEL AND/OR HAIL FROM UNDER STRONGER CELLS.

UPPER LOW DEFINITELY TRACKING FURTHER EAST WHICH WILL PLACE FAR
EASTERN CLARK COUNTY AND MOHAVE COUNTY UNDER STRONGEST DYNAMICS FROM
NOW THROUGH LATE TONIGHT. 18Z NAM HAS COME AROUND MORE LIKE THE 12Z
GFS DEPICTING AREA OF HIGHEST QPF AMOUNTS ACROSS MOHAVE COUNTY. IN
MOHAVE COUNTY...ELEVATIONS BELOW THE SNOW LEVEL WILL LIKELY GET A
QUARTER TO THREE QUARTERS OF AN INCH OF RAIN. SNOW AMOUNTS WILL BE
MORE WIDELY VARYING BUT EXPECT AT LEAST 8 TO 12 INCHES ABOVE 7000
FEET WITH 3 TO 7 INCHES BETWEEN 4500 AND 7000 FEET. TRAVEL ON
INTERSTATE 40 AND OLD ROUTE 66 EAST OUT OF KINGMAN MAY BECOME
DIFFICULT TONIGHT. ELSEWHERE...WILL MAKE NO CHANGES TO EXISTING
HEADLINES TONIGHT/EARLY THURSDAY AS EVENTUALLY COUNTING ON WRAP
AROUND MOISTURE AND EASTERLY OROGRAPHIC FLOW TO CONTINUE TO PRODUCE
HEAVY SNOW IN THE SPRING MOUNTAINS AND SHEEP RANGE AS WELL AS THE
MOUNTAIN PASS AREA ALONG INTERSTATE 15 IN NORTHEAST SAN BERNARDINO
COUNTY.

UPPER LOW WILL WOBBLE BACK MORE TOWARD THE WEST LATE
TONIGHT/THURSDAY AS IT CONTINUES TO SINK SOUTH INTO NORTHWEST
MEXICO. ANY RESIDUAL SHOWERS OVER THE SOUTHERN AREAS WILL BE COMING
TO AN END IN THE LATE MORNING OR EARLY AFTERNOON. STILL LOOKS BREEZY
TO WINDY TOMORROW WITH NORTH WINDS. QUITE A DIFFERENCE EXISTS
BETWEEN THE GFS/NAM WITH SPEEDS DOWN THE COLORADO RIVER VALLEY
TOMORROW. WILL LET THE MID-SHIFT MAKE THE CALL IF WIND PRODUCT IS
NECESSARY FOR THE LAKE MEAD NRA AND LOWER COLORADO RIVER VALLEY
TOMORROW. REGION WILL BE UNDER A DRY NORTHWEST FLOW FRIDAY AS A
RIDGE OF HIGH PRESSURE MOVES OVER CALIFORNIA/WESTERN NEVADA. A NORTH
BREEZE WILL CONTINUE IN THE LAUGHLIN/BULLHEAD CITY AREA FRIDAY. WE
ARE LOOKING AT THE NEXT SYSTEM TO START BRINGING PRECIPITATION BACK
TO PART OF THE AREA SATURDAY NIGHT.

.LONG TERM...SUNDAY MORNING WILL SEE THE SHORTWAVE PASSING THROUGH
AT ITS DEEPEST OVER OF THE AREA. THERE IS MODEL DISAGREEMENT ON THE
DEPTH AND SPEED. I BLENDED THE MODELS AS A COMPROMISE...WHICH MEANS
I PRETTY MUCH LEFT POP FORECAST AS IS FOR SUNDAY AND MONDAY. THE
BEST CHANCES FOR PRECIPITATION WILL BE IN THE NORTHEAST PART OF THE
CWA. THERE IS THE POTENTIAL FOR SNOW ACCUMULATIONS OF A FEW INCHES
IN NORTHERN LINCOLN COUNTY SUNDAY. THE BIGGER CONCERN WILL BE FOR
NORTHERLY WINDS BEHINDS THE TROUGH. GUSTS IN THE 30-40 MPH RANGE ARE
LIKELY LATE SUNDAY. A LAKE WIND ADVISORY ALSO LOOKS LIKELY FOR THE
COLORADO RIVER VALLEY SUNDAY AT LEAST...THE REST OF THE EXTENDED
LOOKS LOOKS IFFY NOW.

FOR MID MONDAY ON THE AREA WILL BE UNDER NORTHWEST FLOW AND COOLER
TEMPERATURES...WHICH I LOWERED A BIT. SMALL WAVES COULD COME DOWN
THE BACK SIDE OF THE RIDGE CENTERED TO OUR WEST. FOR NOW IT APPEARS
THE WAVES WILL BE FAR ENOUGH EAST TO NOT A SIGNIFICANT AFFECT ON OUR
AREA.

.AVIATION...MCCARRAN...THE STORM COMING THROUGH OUR AREA THIS
AFTERNOON WILL CONTINUE TO BRING THE CHANCE FOR RAIN SHOWERS AT
KLAS AND A CEILINGS BELOW 5000 FEET WHEN THE RAIN SHOWERS PASS OVER.
THE THREAT OF RAIN AND LOW CEILINGS WILL END THIS EVENING...WITH THE
05-06Z TIMEFRAME THE BEST GUESS. WINDS WILL STAY NORTHWEST TO NORTH
THROUGH TONIGHT AND INTO THURSDAY MORNING. BY THURSDAY AFTERNOON
THE WINDS WILL BE OVER TO THE NORTH-NORTHEAST.

FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...A LOW PRESSURE SYSTEM IS MOVING ACROSS THE FORECAST
AREA TODAY. RESULTING IN STRONG WINDS...AREAWIDE PRECIPITATION...AND
HIGHER TERRAIN OBSCURATIONS. SNOW LEVELS WILL BE AROUND 4000-4500FT
MSL. CONDITIONS WILL BEGIN TO IMPROVE FROM NORTHWEST TO SOUTHEAST
TONIGHT AND CONTINUE THROUGH THURSDAY MORNING BEFORE THE LOW HAS
MOVED FAR ENOUGH TO THE SOUTHEAST OF THE AREA.
&&

.VEF WATCHES/WARNINGS/ADVISORIES...
NV...WINTER STORM WARNING UNTIL 8 AM PST THURSDAY FOR NVZ018-019.
     WINTER STORM WARNING UNTIL 10 PM PST THIS EVENING FOR NVZ015.
AZ...WINTER WEATHER ADVISORY UNTIL 5 AM MST THURSDAY FOR AZZ003.
     WINTER STORM WARNING UNTIL 5 AM MST THURSDAY FOR AZZ001.
CA...WIND ADVISORY UNTIL 11 PM PST THIS EVENING FOR CAZ519>522.
     WINTER WEATHER ADVISORY UNTIL 10 PM PST THIS EVENING FOR CAZ524.
&&

PIERCE/JACQUES

HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Feb 15, 3:55 PM MST, 8 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
255 PM PST WED FEB 15 2012

AZZ001>003-036-CAZ523>527-NVZ015>022-161100-
NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-WESTERN MOJAVE DESERT-
EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-LINCOLN COUNTY-
NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-
SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
255 PM PST WED FEB 15 2012 /355 PM MST WED FEB 15 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA...CALIFORNIA AND SOUTHERN NEVADA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

WIDESPREAD RAIN AND SNOW WILL OCCUR ACROSS SOUTHEAST
NEVADA...EASTERN CALIFORNIA AND NORTHWEST ARIZONA THROUGH EARLY
THURSDAY. SNOW ACCUMULATIONS OF 8 TO 12 INCHES IS POSSIBLE ABOVE
7000 FEET...WHILE 3 TO 7 INCHES IS POSSIBLE BETWEEN 4500 AND 7000
FEET. DRIVERS PLANNING TO TRAVEL ON ROADS ABOVE 4500 FEET IN
SOUTHERN NEVADA...EASTERN CALIFORNIA AND NORTHWEST ARIZONA TONIGHT
SHOULD BE PREPARED FOR THE WINTER WEATHER CONDITIONS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ANOTHER AREA OF LOW PRESSURE WILL MOVE THROUGH THE REGION ON
SUNDAY...PROVIDING THE POTENTIAL FOR ANOTHER ROUND OF RAIN AND
SNOW WITH RELATIVELY LOW SNOW LEVELS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER...
SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

CAZ519>522-NVZ014-161100-
EASTERN SIERRA SLOPES-OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY-
DEATH VALLEY NATIONAL PARK-ESMERALDA AND CENTRAL NYE COUNTY-
255 PM PST WED FEB 15 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CALIFORNIA AND
SOUTHERN NEVADA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

WIND GUSTS IN EXCESS OF 40 MPH POSSIBLE IN INYO COUNTY THROUGH 11
PM THIS EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ANOTHER AREA OF LOW PRESSURE WILL MOVE THROUGH THE REGION ON
SUNDAY...PROVIDING THE POTENTIAL FOR ANOTHER ROUND OF RAIN AND
SNOW WITH RELATIVELY LOW SNOW LEVELS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER...
SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, Feb 15, 9:09 PM MST, 2 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LAS VEGAS NV
809 PM PST WED FEB 15 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 AM     NON-TSTM WND GST SIERRA ROTORS 15        36.74N 118.12W
02/15/2012  M52.00 MPH       INYO               CA   MESONET

            SIERRA ROTORS SITE NUMBER 52 MEASURED A PEAK WIND GUST OF
            52 MPH AT AN ELEVATION OF 3727 FEET.

0930 AM     NON-TSTM WND GST SIERRA ROTORS 10        36.77N 118.16W
02/15/2012  M52.00 MPH       INYO               CA   MESONET

            SIERRA ROTORS SITE NUMBER 10 MEASURED A PEAK WIND GUST OF
            52 MPH AT AN ELEVATION OF 3868 FEET.

1214 PM     SNOW             DESERT ROCK AIRPORT     36.62N 116.03W
02/15/2012  E0.0 INCH        NYE                NV   ASOS

            A MIX OF SNOW AND RAIN WAS REPORTED AT THE DESERT ROCK
            AIRPORT AT AN ELEVATION OF 3301 FEET.

0110 PM     HAIL             3 WSW BULLHEAD CITY     35.14N 114.62W
02/15/2012  E0.75 INCH       CLARK              NV   TRAINED SPOTTER

            A TRAINED SPOTTER IN LAUGHLIN REPORTED 3/4 INCH HAIL THAT
            LASTED ABOUT 5 MINUTES.

0130 PM     SNOW             1 NW CENTENNIAL HILLS   36.29N 115.28W
02/15/2012  E0.0 INCH        CLARK              NV   PUBLIC

            PUBLIC REPORT OF SNOW BRIEFLY FALLING IN THE PROVIDENCE
            AREA OF NORTHWEST LAS VEGAS AROUND 2600 FEET IN
            ELEVATION. NO ACCUMULATION WAS REPORTED.

0300 PM     SNOW             4 WNW MT. CHARLESTON    36.30N 115.68W
02/15/2012  M5.0 INCH        CLARK              NV   TRAINED SPOTTER

            LAS VEGAS SKI AND SNOWBOARD RESORT MEASURED 5.0 INCHES OF
            SNOW AT 9200 FEET FROM 7 AM TO 3 PM TODAY.

0330 PM     SNOW             PIOCHE                  37.93N 114.45W
02/15/2012  M2.0 INCH        LINCOLN            NV   LAW ENFORCEMENT

            LINCOLN COUNTY SHERIFF REPORTED 2 INCHES OF SNOW FELL IN
            PIOCHE TODAY AT 5900 FEET ENDING AROUND 330 PM.

0430 PM     SNOW             YUCCA VALLEY            34.11N 116.43W
02/15/2012  E0.0 INCH        SAN BERNARDINO     CA   PUBLIC

            A PUBLIC REPORT A MIX OF SNOW AND RAIN IN YUCCA VALLEY AT
            AN ELEVATION 3418 FEET.

0430 PM     SNOW             GOLDFIELD               37.70N 117.23W
02/15/2012  E0.0 INCH        ESMERALDA          NV   LAW ENFORCEMENT

            ESMERALDA COUNTY SHERIFF REPORTED A DUSTING OF SNOW IN
            GOLDFIELD TODAY AROUND 5600 FEET.

0439 PM     SNOW             KINGMAN                 35.21N 114.03W
02/15/2012  E0.0 INCH        MOHAVE             AZ   ASOS

            SNOW FELL FOR A FEW BRIEF PERIODS TODAY BUT DID NOT
            ACCUMULATE IN KINGMAN AT 3400 FEET.

0447 PM     SNOW             5 NNE YUCCA VALLEY      34.19N 116.40W
02/15/2012  E0.1 INCH        SAN BERNARDINO     CA   TRAINED SPOTTER

            A SPOTTER REPORTED A LIGHT COVERING OF SNOW IN YUCCA MESA
            AT AN ELEVATION OF 3500 FEET.

0630 PM     SNOW             2 SE CEDAR HILLS        35.16N 113.77W
02/15/2012  E0.5 INCH        MOHAVE             AZ   TRAINED SPOTTER

            A SPOTTER ESTIMATED A QUARTER TO A HALF AN INCH OF SNOW
            FELL NEAR CEDAR HILLS AT AN ELEVATION OF 4280 FEET.

0755 PM     SNOW             COLORADO CITY           36.99N 112.98W
02/15/2012  E0.5 INCH        MOHAVE             AZ   LAW ENFORCEMENT

            COLORADO CITY POLICE ESTIMATED A HALF AN INCH OF SNOW HAD
            ACCUMULATED SO FAR TODAY AT AN ELEVATION OF 5000 FEET.

0755 PM     SNOW             PEACH SPRINGS           35.53N 113.43W
02/15/2012  E1.3 INCH        MOHAVE             AZ   LAW ENFORCEMENT

            PEACH SPRINGS POLICE ESTIMATED ABOUT AN INCH AND A
            QUARTER OF SNOW HAD FALLEN SO FAR TODAY AT AN ELEVATION
            OF 4950 FEET.

&&

STACHELSKI
Local storm report, Feb 15, 9:19 PM MST, 2 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LAS VEGAS NV
819 PM PST WED FEB 15 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 AM     NON-TSTM WND GST SIERRA ROTORS 15        36.74N 118.12W
02/15/2012  M52.00 MPH       INYO               CA   MESONET

            SIERRA ROTORS SITE NUMBER 52 MEASURED A PEAK WIND GUST OF
            52 MPH AT AN ELEVATION OF 3727 FEET.

0930 AM     NON-TSTM WND GST SIERRA ROTORS 10        36.77N 118.16W
02/15/2012  M52.00 MPH       INYO               CA   MESONET

            SIERRA ROTORS SITE NUMBER 10 MEASURED A PEAK WIND GUST OF
            52 MPH AT AN ELEVATION OF 3868 FEET.

1214 PM     SNOW             DESERT ROCK AIRPORT     36.62N 116.03W
02/15/2012  E0.0 INCH        NYE                NV   ASOS

            A MIX OF SNOW AND RAIN WAS REPORTED AT THE DESERT ROCK
            AIRPORT AT AN ELEVATION OF 3301 FEET.

0110 PM     HAIL             3 WSW BULLHEAD CITY     35.14N 114.62W
02/15/2012  E0.75 INCH       CLARK              NV   TRAINED SPOTTER

            A TRAINED SPOTTER IN LAUGHLIN REPORTED 3/4 INCH HAIL THAT
            LASTED ABOUT 5 MINUTES.

0130 PM     SNOW             1 NW CENTENNIAL HILLS   36.29N 115.28W
02/15/2012  E0.0 INCH        CLARK              NV   PUBLIC

            PUBLIC REPORT OF SNOW BRIEFLY FALLING IN THE PROVIDENCE
            AREA OF NORTHWEST LAS VEGAS AROUND 2600 FEET IN
            ELEVATION. NO ACCUMULATION WAS REPORTED.

0300 PM     SNOW             4 WNW MT. CHARLESTON    36.30N 115.68W
02/15/2012  M5.0 INCH        CLARK              NV   TRAINED SPOTTER

            LAS VEGAS SKI AND SNOWBOARD RESORT MEASURED 5.0 INCHES OF
            SNOW AT 9200 FEET FROM 7 AM TO 3 PM TODAY.

0330 PM     SNOW             PIOCHE                  37.93N 114.45W
02/15/2012  M2.0 INCH        LINCOLN            NV   LAW ENFORCEMENT

            LINCOLN COUNTY SHERIFF REPORTED 2 INCHES OF SNOW FELL IN
            PIOCHE TODAY AT 5900 FEET ENDING AROUND 330 PM.

0430 PM     SNOW             YUCCA VALLEY            34.11N 116.43W
02/15/2012  E0.0 INCH        SAN BERNARDINO     CA   PUBLIC

            A PUBLIC REPORT OF A MIX OF SNOW AND RAIN IN YUCCA VALLEY
            AT AN ELEVATION 3418 FEET.

0430 PM     SNOW             GOLDFIELD               37.70N 117.23W
02/15/2012  E0.0 INCH        ESMERALDA          NV   LAW ENFORCEMENT

            ESMERALDA COUNTY SHERIFF REPORTED A DUSTING OF SNOW IN
            GOLDFIELD TODAY AROUND 5600 FEET.

0439 PM     SNOW             KINGMAN                 35.21N 114.03W
02/15/2012  E0.0 INCH        MOHAVE             AZ   ASOS

            SNOW FELL FOR A FEW BRIEF PERIODS TODAY BUT DID NOT
            ACCUMULATE IN KINGMAN AT 3400 FEET.

0447 PM     SNOW             5 NNE YUCCA VALLEY      34.19N 116.40W
02/15/2012  E0.1 INCH        SAN BERNARDINO     CA   TRAINED SPOTTER

            A SPOTTER REPORTED A LIGHT COVERING OF SNOW IN YUCCA MESA
            AT AN ELEVATION OF 3500 FEET.

0630 PM     SNOW             2 SE CEDAR HILLS        35.16N 113.77W
02/15/2012  E0.5 INCH        MOHAVE             AZ   TRAINED SPOTTER

            A SPOTTER ESTIMATED A QUARTER TO A HALF AN INCH OF SNOW
            FELL NEAR CEDAR HILLS AT AN ELEVATION OF 4280 FEET.

0755 PM     SNOW             PEACH SPRINGS           35.53N 113.43W
02/15/2012  E1.3 INCH        MOHAVE             AZ   LAW ENFORCEMENT

            PEACH SPRINGS POLICE ESTIMATED ABOUT AN INCH AND A
            QUARTER OF SNOW HAD FALLEN SO FAR TODAY AT AN ELEVATION
            OF 4950 FEET.

0755 PM     SNOW             COLORADO CITY           36.99N 112.98W
02/15/2012  E0.5 INCH        MOHAVE             AZ   LAW ENFORCEMENT

            COLORADO CITY POLICE ESTIMATED A HALF AN INCH OF SNOW HAD
            ACCUMULATED SO FAR TODAY AT AN ELEVATION OF 5000 FEET.

&&

STACHELSKI

Event by event

1 winter weather. Local standard time, as filed.

Winter Weather, Northwest Deserts

When
February 16, 12:00 AM MST to 12:00 PM MST
Where
Northwest Deserts forecast zone
Injuries
0 direct, 2 indirect
Property damage
$10,000
Reported by
Newspaper

A vehicle crashed on an icy overpass on Hualapai Mountain Road, injuring two people.

What these are

Winter Weather
Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arizona in 2012Every state in 2012This day in weather historyWarnings in Arizona, February 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 357714.